Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 27, NWS Melbourne, FL

March 12, 2015

NWS Melbourne, FL issued this small craft advisory at Mar 12, 2015, 3:18 PM EDT. It took effect at Mar 13, 2015, 5:00 AM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2015, 3:18 PM EDT (19:18 UTC)
In effect from
Mar 13, 2015, 5:00 AM EDT
Expired
Mar 14, 2015, 10:00 AM EDT
In force
29 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WHUS72 KMLB 121918
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EDT THU MAR 12 2015


AMZ570-572-575-130830-
/O.NEW.KMLB.SC.Y.0027.150313T0900Z-150314T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
318 PM EDT THU MAR 12 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 10 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 10 AM EDT
SATURDAY. 

* WINDS AND SEAS...EAST TO SOUTHEAST WINDS INCREASING AROUND 20
  KNOTS TONIGHT THROUGH FRIDAY NIGHT. SEAS WILL BUILD 7 TO 8 FEET
  BY FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
052 
WHUS72 KMLB 130758
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
358 AM EDT FRI MAR 13 2015

AMZ570-572-575-140830-
/O.CON.KMLB.SC.Y.0027.150313T0900Z-150314T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
358 AM EDT FRI MAR 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WINDS AND SEAS...EAST TO SOUTHEAST WINDS AROUND 20 KNOTS. SEAS
  WILL BUILD 6 TO 8 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SEDLOCK
591 
WHUS72 KMLB 131423
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1023 AM EDT FRI MAR 13 2015

AMZ555-132230-
/O.EXA.KMLB.SC.Y.0027.000000T0000Z-150314T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
1023 AM EDT FRI MAR 13 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SATURDAY. 

* WINDS AND SEAS...EAST TO SOUTHEAST WINDS AROUND 20 KNOTS. SEAS 
  WILL BUILD 6 TO 7 FEET THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-132230-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-150314T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
1023 AM EDT FRI MAR 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WINDS AND SEAS...EAST TO SOUTHEAST WINDS AROUND 20 KNOTS. SEAS
  WILL BUILD 6 TO 8 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
435 
WHUS72 KMLB 131944
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
344 PM EDT FRI MAR 13 2015

AMZ555-570-572-575-141400-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-150314T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
344 PM EDT FRI MAR 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WINDS AND SEAS...EAST-SOUTHEAST WINDS 15 TO 20 KNOTS. VERY
  CHOPPY SEAS 6 TO 8 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
235 
WHUS72 KMLB 140801
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
401 AM EDT SAT MAR 14 2015

AMZ570-572-575-142000-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-150314T1400Z/
/O.NEW.KMLB.SW.Y.0007.150314T1400Z-150314T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
401 AM EDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 AM
THIS MORNING TO 4 PM EDT THIS AFTERNOON...

* WINDS AND SEAS...SOUTHEAST WINDS AROUND 20 KNOTS WILL DIMINISH
  TO 15 KNOTS LATE THIS MORNING. VERY CHOPPY SEAS 6 TO 8 FEET WILL
  SUBSIDE TO 6 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

AMZ555-141400-
/O.CON.KMLB.SC.Y.0027.000000T0000Z-150314T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
401 AM EDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY OVER THE GULF STREAM REMAINS IN EFFECT
UNTIL 10 AM EDT THIS MORNING...

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 20 KNOTS. VERY CHOPPY
  SEAS 6 TO 7 FEET THROUGH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SEDLOCK
513 
WHUS72 KMLB 141357
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
957 AM EDT SAT MAR 14 2015


AMZ570-572-575-142000-
/O.EXP.KMLB.SC.Y.0027.000000T0000Z-150314T1400Z/
/O.CON.KMLB.SW.Y.0007.150314T1400Z-150314T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
957 AM EDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM EDT THIS AFTERNOON...

* WINDS AND SEAS...SOUTH TO SOUTHEAST WINDS AROUND 15 KNOTS.
  CHOPPY SEAS 6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

AMZ555-141500-
/O.EXP.KMLB.SC.Y.0027.000000T0000Z-150314T1400Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
957 AM EDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

SMALL CRAFT SHOULD EXERCISE CAUTION FOR SEAS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 10:05 AM EDT, 5 hours 13 minutes earlier.

Area forecast discussion, Mar 12, 10:05 AM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1005 AM EDT THU MAR 12 2015

.DISCUSSION...

TODAY...A MID LVL RIDGE OF HIGH PRESSURE ACROSS THE BAHAMAS WILL
PROVIDE MAINLY DRY WEATHER TODAY WITH PWAT VALUES AROUND 1.3 INCHES
THIS MORNING AND A FAIRLY STRONG INVERSION LAYER NEAR 700 MBS. LOW
LVL WINDS FROM THE SE WILL BACK TO THE E/ESE THIS AFTN AND ALLOW A
DIFFUSE EAST COAST SEA BREEZE TO PUSH WELL INLAND ACROSS THE SOUTH
AND INTO THE NORTHERN INTERIOR FROM NW OSCEOLA TO WEST OF THE I-4
CORRIDOR. MADE ONLY MINOR TWEAKS TO POPS WITH 20 PCT ACROSS THE NRN
INTERIOR INTO NW OSCEOLA THIS AFTERNOON...AND 30 PCT FOR PORTIONS OF
LAKE COUNTY. HIGHS WILL RANGE FROM THE LOWER 80S NEAR THE VOLUSIA
COAST TO THE MID-UPPER 80S OVER THE INTERIOR.

&&

.AVIATION... LOWER CIGS NW OF KISM-KDAB WILL LIFT THRU 15Z. SHOULD
BE MAINLY VFR THIS AFTN...EXCEPT FOR ISOLD SHRA MAINLY NW OF KISM-
KDAB FROM EARLY AFTERNOON INTO THE LATE AFTERNOON HOURS. SOME
FOG/STRATUS IS FORECAST TO REDEVELOP ACROSS NRN TERMINALS AFT 08Z
TONIGHT.

&&

.MARINE... LIGHT SE WINDS THIS MORNING WILL BECOME ESE TO 10-15
KNOTS THIS AFTERNOON WITH SEAS MAINLY 3-4 FT. INCREASING EAST WINDS
LATER TONIGHT TO 15/15-20 KNOTS WILL LIKELY REQUIRE SCEC ON AFTN
FCST FOR TONIGHT PERIOD FOR PORTIONS OF THE SRN AND OFFSHORE WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  65  80  67 /  20  10  20  20
MCO  87  66  82  66 /  20  10  20  20
MLB  83  69  80  69 /  10  10  20  10
VRB  85  68  82  67 /  10  10  20  10
LEE  85  65  83  65 /  30  10  20  20
SFB  85  64  83  65 /  20  10  20  20
ORL  84  66  82  66 /  20  10  20  20
FPR  85  68  82  66 /  10  10  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM...KELLY
Hazardous weather outlook, Mar 12, 4:18 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
418 AM EDT THU MAR 12 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
418 AM EDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
BOATING CONDITIONS WILL DETERIORATE EARLY FRIDAY AND INTO SATURDAY AS
A DEVELOPING PRESSURE GRADIENT PRODUCES FRESH ONSHORE WINDS AND
CHOPPY SEAS OVER THE MARINE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.